Stochastic homogenization of L variational problems

Scott N. Armstrong, Panagiotis E. Souganidis

Research output: Contribution to journalArticlepeer-review

Abstract

We present a homogenization result for L variational problems in general stationary ergodic random environments. By introducing a generalized notion of distance function (a special solution of an associated eikonal equation) and demonstrating a connection to absolute minimizers of the variational problem, we obtain the homogenization result as a consequence of the fact that the latter homogenizes in random environments.

Original languageEnglish (US)
Pages (from-to)3508-3535
Number of pages28
JournalAdvances in Mathematics
Volume229
Issue number6
DOIs
StatePublished - Apr 1 2012

Keywords

  • Eikonal equation
  • Hamilton-Jacobi equation
  • L calculus of variations
  • Stochastic homogenization

ASJC Scopus subject areas

  • Mathematics(all)

Fingerprint Dive into the research topics of 'Stochastic homogenization of L <sup>∞</sup> variational problems'. Together they form a unique fingerprint.

Cite this